Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 115, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2015, 7:25 PM CDT for 5 counties in Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2015, 7:25 PM CDT (00:25 UTC)
- Expired
- Apr 21, 2015, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 7:32 PM CDT | TSTM WND DMG | Rogersville, MO | TREE DOWN IN ROGERSVILLE. REPORTED VIA SOCIAL MEDIA. |
| Apr 21, 7:32 PM CDT | TSTM WND DMG | Rogersville, MO | TREES AND LARGE BRANCHES DOWN IN ROGERSVILLE. REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
239
WUUS53 KSGF 220025
SVRSGF
MOC043-067-077-225-229-220100-
/O.NEW.KSGF.SV.W.0115.150422T0025Z-150422T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT TUE APR 21 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT
* AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ROGERSVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. LAW ENFORCEMENT RECENTLY REPORT POWER
LINES DOWN ON HWY JJ NEAR ROGERSVILLE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AVA...BRUNER...DIGGINS...DOGWOOD...ELKHEAD...FORDLAND...LINDEN...
MANSFIELD...ROGERSVILLE AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3710 9245 3685 9258 3706 9322 3723 9303
TIME...MOT...LOC 0025Z 286DEG 35KT 3710 9297
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
414 WWUS53 KSGF 220052 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT TUE APR 21 2015 MOC043-067-077-225-229-220102- /O.EXP.KSGF.SV.W.0115.000000T0000Z-150422T0100Z/ CHRISTIAN MO-DOUGLAS MO-GREENE MO-WEBSTER MO-WRIGHT MO- 752 PM CDT TUE APR 21 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WRIGHT...SOUTHERN WEBSTER...SOUTHEASTERN GREENE...WESTERN DOUGLAS AND NORTHEASTERN CHRISTIAN COUNTIES WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL UP TO DIME SIZE AND GUSTY WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3710 9245 3685 9258 3706 9322 3723 9303 TIME...MOT...LOC 0052Z 286DEG 35KT 3703 9265 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:11 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 21, 5:11 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 511 PM CDT Tue Apr 21 2015 ...Updated Mesoscale Discussion... .MESOSCALE DISCUSSION... Issued at 511 PM CDT TUE APR 21 2015 As expected, scattered thunderstorms have developed ahead of a southeastward moving shortwave trough. Deep layer shear (0-6km) is around 40-45kt with mixed layer CAPE around 500 J/kg and most unstable CAPE values in the 500-1000 J/kg range. Convective mode has been mainly multicells with occasional supercellular structures. These high based storms have been good hail producers, with reports generally in the pea to nickel size range. We have received a few quarter size hail reports, and these have been with cells exhibiting supercell characteristics. Persistence will be the rule for the next two hours. Intensity of the storms will continue to wax and wane. Pea to nickel sized hail along with frequent cloud to ground lightning will be the main risks with these storms. After sunset, CAPE will gradually decrease and the shortwave will continue to move southeast. Better storm chances will spread to the southeast, with a brief break in the action possible late this evening before additional scattered showers and a few storms develop along a cold front that will arrive from the northwest overnight. && .SHORT TERM...(This Evening through Wednesday) Issued at 248 PM CDT TUE APR 21 2015 Gusty west to southwesterly winds will continue through the reminder of the afternoon hours...but will gradually weaken into this evening. Scattered thunderstorms are starting to develop across portions of west central MO into the eastern Ozarks. These storms are developing as lift from an upper level low over the great lakes region interacts will weak instability that is developing with day time heating and low level moisture advection. The upper level low is spreading increased wind shear and colder temperatures in the mid levels. So, it won't take much of an updraft to get a small hail out of storms. Instability will remain on the weak side and wide spread severe weather is not expected, but a few of the stronger storms could produce hail up to the size of quarters and winds over 50 mph. These storms will generally occur along and northeast of a Lamar to Springfield to West Plains MO line and will push southeast of the area this evening. Later this evening into tonight additional isolated to scattered storms will be possible as a cold front sags south through the area. Instability will remain on the weak side with small hail and cloud to ground lightning strikes being the main risk with these storms. On Wednesday 500mb low lifts northeast of Lake Superior but cyclonic flow continues over Missouri. At the surface high pressure noses southward into northern Missouri while residual boundary slips south into Arkansas. This will keep the area with below normal temperatures with highs only in the 50s and 60s. Models consistent in weak isentropic lift north of the boundary into southern Missouri at least early on Wednesday with enough lift for some showers/storms, especially over far southern Missouri. Best instabilities remain south of the forecast area with only 300 j/kg of most unstable cape early in the day along the Arkansas border. Tapered probabilities from north to south. There could be some showers across far southern Missouri Wednesday night, otherwise dry conditions will be seen. .LONG TERM...(Wednesday Night through Tuesday) Issued at 248 PM CDT TUE APR 21 2015 Shortwave ridging builds across the area Thursday suppressing any showers to the south near the Arkansas border during the morning hours. The next shortwave will lift out of the desert southwest into the central/southern plains Friday and across Missouri on Saturday. Although there are some model differences with respect to the track of the surface low, the Friday time frame looks to be the best chances for showers and storms, with Saturday more showery as system begins to pull east of the area. Weak high pressure will move in Saturday night and into Sunday giving everyone a break from the rainy weather. However, next shortwave will drop across the plains around another deep 500mb low over the Great Lakes. This will bring rain chances back into the forecast for late Sunday into Sunday night and then pushes east Monday. Some low probability rain chances on Monday and Tuesday with hard time shortwave energy in fast flow aloft. Temperatures look to remain on the cool side through much of the period with highs in the 60s and lows in the 40s. At this point it looks like there is minimal frost potentials. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1245 PM CDT TUE APR 21 2015 For the KSGF, KJLN, and KBBG TAFS: Gusty southwesterly winds will continue to occur this afternoon relaxing later this evening. Scattered thunderstorms will develop across west central and central Missouri early this afternoon and spread southeast. This activity may clip the KSGF TAF site later this after but is expected to remain east and north of the KJLN and KBBG TAF sites at times. Low level wind shear will be possible this evening into the overnight but should start to decrease after a cold frontal passage later tonight. Additional scattered thunderstorms will be possible along the front as is slowly sags south through the area overnight. Winds will swing around to the north behind the frontal passage. VFR conditions will occur through much of the TAF period, with flight conditions being reduce briefly in any thunderstorms that are able to affect a TAF site. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Gagan SHORT TERM...Raberding/Wise LONG TERM...Raberding AVIATION...Wise
Hazardous weather outlook, Apr 21, 7:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT TUE APR 21 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 715 PM CDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING GENERALLY FOR AREAS ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR AND ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL WILL BE THE MAIN HAZARDS FROM THESE STORMS. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW SEVERE STORMS REMAIN POSSIBLE WITH HAIL TO THE SIZE OF QUARTERS AND LOCALIZED WIND GUSTS UP TO 60 MPH. LATE THIS EVENING INTO THE OVERNIGHT HOURS...ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT AS IT MOVES SOUTH THROUGH THE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN RISK WITH THESE STORM...THOUGH SMALL HAIL WILL BE POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE AT TIMES WEDNESDAY AND THURSDAY MAINLY ACROSS SOUTHERN MISSOURI...HOWEVER MOST LOCATIONS WILL REMAIN DRY. ANOTHER STORM SYSTEM WILL THEN BRING BETTER CHANCES FOR THUNDERSTORMS TO THE AREA FROM LATER THURSDAY NIGHT INTO SATURDAY. THERE WILL THEN BE A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS ACROSS SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Apr 21, 6:42 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT TUE APR 21 2015
MOZ090>092-220030-
GREENE MO-WEBSTER MO-WRIGHT MO-
642 PM CDT TUE APR 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE...SOUTHERN WEBSTER
AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 730 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STRAFFORD...MOVING EAST AT 40 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BASSVILLE...DIGGINS...DUNCAN...FORDLAND...
MANSFIELD...MARSHFIELD...NORTHEASTERN SPRINGFIELD...NORTHVIEW...
ODIN...SEYMOUR...STRAFFORD AND TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 81 AND 98 WILL ALSO BE IMPACTED BY
THIS STORM.
LAT...LON 3719 9325 3738 9319 3729 9253 3707 9257
3707 9270
TIME...MOT...LOC 2342Z 288DEG 35KT 3726 9308
GRIFFINSpecial weather statement, Apr 21, 6:46 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT TUE APR 21 2015
MOZ082-097-220015-
HOWELL MO-TEXAS MO-
646 PM CDT TUE APR 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHERN
TEXAS COUNTIES UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF CABOOL...OR 6 MILES EAST OF
MOUNTAIN GROVE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ARROLL...CABOOL...CLEAR SPRINGS...MOUNTAIN
VIEW AND PINE CREST.
LAT...LON 3703 9209 3706 9209 3706 9222 3718 9224
3716 9165 3693 9166
TIME...MOT...LOC 2346Z 288DEG 35KT 3710 9213
GRIFFINSpecial weather statement, Apr 21, 6:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT TUE APR 21 2015
MOZ090-094-220045-
GREENE MO-LAWRENCE MO-
657 PM CDT TUE APR 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
SOUTHWESTERN GREENE COUNTIES UNTIL 745 PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF HALLTOWN...OR 12 MILES
NORTHEAST OF MOUNT VERNON...MOVING EAST AT 35 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BOIS D'ARC...GALLOWAY...
HALLTOWN...REPUBLIC AND SPRINGFIELD.
INTERSTATE 44 BETWEEN MILE MARKERS 54 AND 80 WILL ALSO BE IMPACTED BY
THIS STORM.
LAT...LON 3719 9376 3728 9373 3727 9323 3709 9322
3709 9340
TIME...MOT...LOC 2357Z 289DEG 31KT 3723 9364
GRIFFINLocal storm report, Apr 21, 7:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT TUE APR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL LOCKWOOD 37.39N 93.95W
04/21/2015 E0.75 INCH DADE MO PUBLIC
PENNY SIZED HAIL REPORTED ON SOCIAL MEDIA.
&&
RFRYELocal storm report, Apr 21, 7:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HALLTOWN 37.19N 93.63W
04/21/2015 E0.88 INCH LAWRENCE MO TRAINED SPOTTER
SPOTTER REPORTS NICKEL SIZED HAIL COVERING THE GROUND.
&&
RFRYELocal storm report, Apr 21, 7:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT TUE APR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL REPUBLIC 37.12N 93.48W
04/21/2015 E0.88 INCH GREENE MO PUBLIC
NICKEL SIZED HAIL REPORTED ON SOCIAL MEDIA.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 35 min |
| Apr 21, 7:43 PM CDT | Special Weather Statement | SGF | Douglas | 32 min |
| Apr 21, 7:44 PM CDT | Special Weather Statement | SGF | Christian | 31 min |
| Apr 21, 8:11 PM CDT | Special Weather Statement | SGF | Taney | 34 min |
| Apr 22, 1:07 AM CDT | Special Weather Statement | SGF | Laclede | 23 min |
| Apr 22, 1:30 AM CDT | Special Weather Statement | SGF | Texas, Wright | 30 min |
| Apr 22, 2:25 PM CDT | Frost Advisory | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 4 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.